MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR SMOKE EVACUATION HIGH-FLOW TUBE SET; INSUFFLATOR, LAPAROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE PNEUMOCLEAR SMOKE EVACUATION HIGH-FLOW TUBE SET; INSUFFLATOR, LAPAROSCOPIC
Catalog Number 0620050250
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a conversion to open surgery.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The manufacture date is not known at this time.However, should it become available it will be provided in future reports.Stryker is the initial importer of this product.The legal manufacturer is world of medicine (wom).Wom has been made aware of this report event.
 
Additional Manufacturer Narrative
The product was not returned for investigation therefore the reported failure mode was not confirmed.Alleged failure: tube sets not recognized by the insufflator.Visual inspection: not possible because the actual devices involved in the adverse event were not returned for testing despite requests and had been already discarded and thus irretrievably lost for testing.Functional inspection: not possible because the actual devices involved in the adverse event were not returned for testing despite requests and had been already discarded and thus irretrievably lost for testing.However, testing was performed using the device-retained samples.All testing of the retained samples confirmed the conformance of the device i.E.All functions are according to specification including the tube set recognition.Dimensional inspection: not possible because the device was not returned for evaluation.Probable root cause: because device was not returned to oem - wom, probable root cause cannot be determined.Neither the tube sets nor the device used during this event have been returned for evaluation.However, we investigated the retention samples from the same lot and the samples corresponded to the specification they could be inserted into the insufflator and recognized without any problems.Since there are no complaints about the pneumoclear insufflator with tube sets from different lots reported we cannot exclude a malfunction of the used tube sets for this procedure.Nonetheless, the event description includes a defined risk to the patient's health and led to conversion to open surgery (open procedure).The reported failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description
It was reported that there was a conversion to open surgery.

Brand Name
PNEUMOCLEAR SMOKE EVACUATION HIGH-FLOW TUBE SET
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key18818488
Report Number0002936485-2024-00190
Device Sequence Number12829811
Product Code HIF
UDI-Device Identifier04056702001490
UDI-Public04056702001490
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0620050250
Device Lot Number4030185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown